Alert archive / California / Gale Warnings in 2021
Gale Warning 44, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale warning at Sep 27, 2021, 3:38 PM PDT. It took effect at Sep 28, 2021, 9:00 AM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2021, 3:38 PM PDT (22:38 UTC)
- In effect from
- Sep 28, 2021, 9:00 AM PDT
- Expired
- Sep 29, 2021, 3:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
847 WHUS76 KLOX 272238 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 338 PM PDT Mon Sep 27 2021 PZZ670-673-676-280645- /O.UPG.KLOX.GL.A.0036.000000T0000Z-210929T1000Z/ /O.NEW.KLOX.GL.W.0044.210928T1800Z-210929T1000Z/ /O.EXB.KLOX.SC.Y.0127.210927T2238Z-210928T1800Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 338 PM PDT Mon Sep 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT TUESDAY... ...GALE WARNING IN EFFECT FROM 11 AM TUESDAY TO 3 AM PDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 9 to 14 feet expected when conditions are worst. * WHERE...Portions of the coastal waters of southwest California. * WHEN...For the Gale Warning, from 11 AM Tuesday to 3 AM PDT Wednesday. For the Small Craft Advisory, until 11 AM PDT Tuesday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ645-280645- /O.CON.KLOX.SC.Y.0127.000000T0000Z-210929T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 338 PM PDT Mon Sep 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...From 3 PM this afternoon to 3 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-280645- /O.CON.KLOX.SC.Y.0127.210928T0000Z-210928T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 338 PM PDT Mon Sep 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 5 PM this afternoon to 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Phillips
6 follow-up statements
010 WHUS76 KLOX 280628 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1128 PM PDT Mon Sep 27 2021 PZZ670-673-676-281430- /O.CON.KLOX.SC.Y.0127.000000T0000Z-210928T1800Z/ /O.CON.KLOX.GL.W.0044.210928T1800Z-210929T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 1128 PM PDT Mon Sep 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 11 AM TUESDAY TO 3 AM PDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and combined seas 9 to 14 feet expected when conditions are worst. * WHERE...Portions of the coastal waters of southwest California. * WHEN...For the Gale Warning, from 11 AM Tuesday to 3 AM PDT Wednesday. For the Small Craft Advisory, until 11 AM PDT Tuesday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ645-281430- /O.CON.KLOX.SC.Y.0127.000000T0000Z-210929T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 1128 PM PDT Mon Sep 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-281000- /O.CON.KLOX.SC.Y.0127.000000T0000Z-210928T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 1128 PM PDT Mon Sep 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...Until 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
032 WHUS76 KLOX 280948 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 248 AM PDT Tue Sep 28 2021 PZZ645-281800- /O.CAN.KLOX.SC.Y.0127.000000T0000Z-210929T1000Z/ /O.NEW.KLOX.SC.Y.0129.210928T1900Z-210929T0400Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 248 AM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... * WHAT...Hazardous wind and sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...From noon today to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-281800- /O.CAN.KLOX.SC.Y.0127.000000T0000Z-210928T1000Z/ /O.NEW.KLOX.SC.Y.0129.210928T2200Z-210929T0400Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 248 AM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...Hazardous wind and sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ670-673-676-281800- /O.EXT.KLOX.SC.Y.0127.000000T0000Z-210928T1600Z/ /O.EXT.KLOX.GL.W.0044.210928T1600Z-210929T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 248 AM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...GALE WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 3 AM PDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 kt with gusts to 40 kt and combined seas of 9 to 13 feet are expected when conditions are worst. * WHERE...Portions of the coastal waters of southwest California. * WHEN...For the Gale Warning, from 9 AM this morning to 3 AM PDT Wednesday. For the Small Craft Advisory, until 9 AM PDT this morning. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
486 WHUS76 KLOX 281548 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 848 AM PDT Tue Sep 28 2021 PZZ670-673-676-290000- /O.EXP.KLOX.SC.Y.0127.000000T0000Z-210928T1600Z/ /O.CON.KLOX.GL.W.0044.210928T1600Z-210929T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 848 AM PDT Tue Sep 28 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and combined seas 10 to 15 feet expected when conditions are worst. * WHERE...Portions of the coastal waters of southwest California. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ645-290000- /O.CON.KLOX.SC.Y.0129.210928T1900Z-210929T0400Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 848 AM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...From noon today to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-290000- /O.CON.KLOX.SC.Y.0129.210928T2200Z-210929T0400Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 848 AM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
024 WHUS76 KLOX 282106 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 206 PM PDT Tue Sep 28 2021 PZZ670-673-676-290515- /O.CON.KLOX.GL.W.0044.000000T0000Z-210929T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 206 PM PDT Tue Sep 28 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 10 to 15 feet when conditions are worst. * WHERE...Portions of the coastal waters of southwest California. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ645-290400- /O.CON.KLOX.SC.Y.0129.000000T0000Z-210929T0400Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 206 PM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-290400- /O.CON.KLOX.SC.Y.0129.210928T2200Z-210929T0400Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 206 PM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
334 WHUS76 KLOX 290331 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 831 PM PDT Tue Sep 28 2021 PZZ650-290445- /O.CAN.KLOX.SC.Y.0129.000000T0000Z-210929T0400Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 831 PM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have subsided below Advisory level. $$ PZZ670-673-676-291000- /O.CON.KLOX.GL.W.0044.000000T0000Z-210929T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 831 PM PDT Tue Sep 28 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 10 to 15 feet when conditions are worst. * WHERE...Portions of the coastal waters of southwest California. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ645-291000- /O.EXT.KLOX.SC.Y.0129.000000T0000Z-210929T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 831 PM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
015 WHUS76 KLOX 290958 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 258 AM PDT Wed Sep 29 2021 PZZ670-673-676-291800- /O.EXP.KLOX.GL.W.0044.000000T0000Z-210929T1000Z/ /O.EXB.KLOX.SC.Y.0129.210929T1000Z-210930T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 258 AM PDT Wed Sep 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY... ...GALE WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... * WHAT...Hazardous wind and sea conditions. * WHERE...Portions of the coastal waters of southwest California. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ645-291800- /O.EXT.KLOX.SC.Y.0129.000000T0000Z-210930T0400Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 258 AM PDT Wed Sep 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Hazardous wind and sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Sep 27, 2:32 PM PDT, 1 hour 6 minutes earlier.
Area forecast discussion, Sep 27, 2:32 PM PDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
232 PM PDT Mon Sep 27 2021
.SYNOPSIS...27/159 PM.
A cool air mass will linger through Tuesday as a deep marine
layer and strong onshore flow remain in place ahead of an area of
low pressure. Low clouds will push well into the valleys and
coastal slopes through Tuesday. A significant warming trend with
much less marine layer clouds is expected from Wednesday into
next weekend. Offshore flow is expected to establish for late week
and push temperatures well above normal for most areas.
&&
.SHORT TERM (TDY-THU)...27/149 PM.
A departing upper level low exiting Arizona for areas further
east and an approaching trough both share responsibility for a
deep marine layer in excess of 3000 feet across south portions of
the forecast area this morning. The depth of the marine layer on
the central coast is around 1800 feet. A deep marine layer plus
abundant onshore flow this afternoon should insure a slow marine
cloud clearing process, especially south of Point Conception, with
some coastal sections not clearing at all today.
Also of interest today will be the increasing northwest winds
across and through the transverse ranges of Southern California.
Gusty winds will begin late this afternoon across the Santa Ynez
mountains, and spread to the LA/Ventura County mountains as well
as the Antelope Valley this evening. Strongest winds will occur
through and below passes and canyons, including the I-5 corridor.
Wind advisories are in effect for these areas and details of the
duration and strength of the winds can be found in the product
LAXNPWLOX. Some locations on the north slopes of the mountains
may see clouds bank up against the mountain slope with a slight
chance of light precipitation, such as near Frazier Park.
For tonight and Tuesday, most areas should see a return of marine
clouds. However, gusty winds across Santa Barbara county, as well
as through the I-5 corridor will prevent clouds from getting into
the south coast of Santa Barbara County and perhaps the Santa
Clarita Valley as well. Clearing trends on Tuesday will depend on
a dry cold front with areas north of Point Conception more likely
to see earlier clearing while south of Point Conception the clouds
may persist a bit longer. The dry front will drop temperatures a
bit more on Tuesday, especially inland sections.
For Tuesday night into Wednesday, gusty winds will return to much
of Santa Barbara County Tuesday evening and advisory level winds
are likely once again in favored locations through and below
passes and canyons. Heights will be on the rise, resulting in a
shallower marine layer depth and better clearing trends across the
forecast area by Wednesday. Temperatures will also rise in most
locations by Wednesday, with highs returning to near normal.
Finally, Wednesday night and Thursday will be characterized by
clear skies with cool temperatures Wednesday night in the dry air
and much warmer temperatures Thursday with locally gusty northeast
winds as low level flow becomes more dominantly offshore.
.LONG TERM (FRI-MON)...27/155 PM.
For Friday through Monday, higher heights and persistent weak
offshore flow will cause sunny skies and very warm temperatures
through the period. Highs in the 90s will be common in the valleys
with warmest locations topping 100 degrees.
&&
.AVIATION...27/1834Z.
The marine layer depth was around 3100 feet deep at KLAX.
MVFR conditions will linger across most coastal and valley
terminals through at least 20Z, and possibly longer. Coastal
terminals will very likely struggle to clear again. There is a
moderate (30 to 50 percent) chance of valley terminals remaining
in MVFR conditions into the afternoon hours.
KLAX...MVFR conditions will linger through the period. There is a
20 percent chance of VFR conditions developing between 20Z and
02Z. There is a 20 percent chance of IFR conditions in drizzle
after 06z.
KBUR...MVFR conditions will linger through much of the period.
There is a 20 percent chance of IFR conditions in drizzle between
10Z and 16Z. There is a 50 percent chance of MVFR conditions
lingering past 20Z until as late as 23Z.
&&
.MARINE...27/1047 AM.
The latest model guidance has increased the winds across the outer
waters, so please note the changes below.
For the waters northwest through southwest of the Channel Islands,
along the Central Coast and extending into the western portion of
the Santa Barbara Channel. Winds will possibly strengthen to Gale
Force in the outer waters this afternoon through Tuesday night. A
Gale Watch was already in effect for Tuesday afternoon through
Tuesday night, and now has been extended to this afternoon and
tonight as well. The situation will be monitored closely and a
Gale Warning is likely to be issued in the outer waters for the
afternoon issuance. Seas will likely build through this afternoon
and tonight and widespread SCA conditions with gusty winds and
short period hazardous seas are likely as tonight. Beyond 10 NM
from shore, gales are very likely to develop possibley as early as
this afternoon. A Gale Watch remain in effect for these areas. By
Friday, winds and seas are expected to drop below SCA levels.
Inside the southern California bight and into central and eastern
portions of the Santa Barbara Channel, a Small Craft Advisory has
been issued for the western portion of the Santa Barbara Channel,
and this will likely be extended into Tuesday afternoon. Widespread
SCA conditions with gusty winds and short period hazardous seas
are possible on Tuesday evening in the Santa Barbara Channel.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 3 AM PDT Tuesday for zones
39-52. (See LAXNPWLOX).
Wind Advisory in effect from 9 PM this evening to 10 AM PDT
Tuesday for zones 53-54. (See LAXNPWLOX).
Wind Advisory in effect from midnight tonight to 9 PM PDT
Tuesday for zone 59. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Wednesday for
zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Tuesday for
zone 650. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 PM PDT this afternoon
for zones 670-673. (See LAXMWWLOX).
Gale Watch in effect through late Tuesday night for zones
670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (THU-MON).
Gusty northeast winds are possible Thursday across Los Angeles and
Ventura Counties. Temperatures will warm to near heat advisory
levels Thursday through Sunday. There will also be elevated to
brief critical fire weather concerns Thursday through Sunday.
&&
PUBLIC...Sweet
AVIATION...Sweet/Hall
MARINE...Sweet/Hall
SYNOPSIS...Sweet/Hall
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:48 PM PDT | Gale Watch | LOX | 19 hr | |
| Sep 27, 3:42 AM PDT | Wind Advisory | LOX | 47 hr | |
| Sep 27, 9:21 AM PDT | Small Craft Advisory | LOX | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.